Jump to content

Need help with Ativan 0.5mg daily dosing issues


[Kr...]

Recommended Posts

I hope this makes sense- my mind is a mess .....

I have been taking 0.5mg of Lorazepam for the past 2 years. I took the dose daily around 5 pm. I would occasionally take 1mg ( maybe a few times a month) but overall was consistent with 0.5mg daily.  About a month ago, I noticed my mouth was really dry, and around 3-4 pm every day, I would become very dizzy and didn't feel well. I even passed out once while sitting at my desk ( not sure if this is related, I had a full workup and no other issues were found). I would check my Blood pressure and heart rate during these times and they were always normal. I drink a lot of water, so I know I am not dehydrated. I also started to notice numbness and tingling in the feet, which is quite painful. I couldn't understand why these episodes were at the same time every day- Until I realized that the dose was running out and my body wanted more- I was experiencing withdrawal despite no decrease or missed dose!  I WANT off of this poison. SO my issue is...what is the best way to do this? For the past 2 days, I have been experimenting with cutting the med in 2 doses of 0.25mg ( one at 11 and one at 5ish)- but I am experiencing discomfort, numbness, tingling, anxiety, restlessness, etc. ( its pretty awful )- is this to be expected even if I am taking the 0.5 dose just in smaller increments? I am wondering if it's best to go back to the 0.5mg at night and slowly taper down from that once-a-day dose ( slowly) - I worry that I will need to take more closer to the 5pm mark and really don't want to do that. And... I am starting a new job in one a week and need to be " normal" - I don't know what to do.  What is the best way to get this poison out of my body? Thank you so much for your help!

Link to comment
Share on other sites

Hello Kris10 :hug: and Welcome to Benzobuddies

 

We are happy to have you here.  Sorry you've been having a tough time, you are going to be okay, a slow careful taper is best with benzodiazepines.  In general it’s advised to cut your daily dose by somewhere between 5% and 10% every 10 - 14 days. Many of us need to taper slower, whatever feels comfortable.    Please feel free to post questions, you’ll find plenty of information and support to help you on your journey to be benzo free. 

 

The Ashton Manual is a great resource for understanding the effect benzo’s have on our body,  I suggest you check it out.  It provides both taper and withdrawal information, it also includes a list of common symptoms 

 

Here are a few links to some resources:

 

Professor Ashtons Manual

 

Planning Your Withdrawal(TaperPlans)

Withdrawal Support

 

You might also like to post to this support group, 

 

Ativan Tapering Support Thread

 

If you would like to add a signature  (history of medication/doses etc). It will help members give you relevant advice. Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

Magrita

 

Link to comment
Share on other sites

Hi Kris, good to have you here. It’s a shock when we realise that the drug which we have not abused and which has been prescribed is making us feel rotten. The same thing happened to me but I have quit now…..see my signature.

If it was me, I would go back to your normal dose and timings. Maybe get settled in to your new job (Congratulations by the way!) and then after a few weeks start a very slow taper. Reducing quickly or changing doses doesn’t usually work well for most people but we’re all different.

I took 0.5mg at night for years and just couldn’t sleep at all without it.

If I can help in any way just let me know.

Hardy.

Link to comment
Share on other sites

Thank you so much for your post. So you would suggest that I go back to 0.5 mg at the previous time of 5 pm(ish ) and not try and divide the doses ? I Am so lost .. I don’t know what is best.
Link to comment
Share on other sites

Welcome Kris to BB.

 

I am starting a new job in one a week and need to be " normal" - I don't know what to do.  What is the best way to get this poison out of my body? Thank you so much for your help!

 

You will not be able to do this in one week. I know you are excited about the new job but you are going have to try to work while you slowly taper off bc you have to be functional in order to work a FT job. Why is dosing at the 5PM mark an issue for you? I think switching to a longer acting benzo like valium would be easier than trying to direct taper a short-acting potent benzo like ativan.

Link to comment
Share on other sites

The 5 pm mark is an option. For some reason I thought it would be easier to do it splitting the dose but that has actually been very rough the past few days. I know I can’t do it in 7 days- I understand that… just not sure how to start. I world prefer to stay with the Ativan vs Valium
Link to comment
Share on other sites

.5 is not a huge dose. It is good you have managed to keep your dose as low as possible in two years. I did the same thing when I was on xanax. I never would take more than .5 mgs per day. What is the smallest strength you can get the ativan pills in? I am not too familiar with ativan.

 

I think you will be successful. The longer you stay on this stuff and the higher the dose and the older you are...the harder IMO.

 

Is the ativan the only drug? Are you on any other Rx psychiatric drugs?

Link to comment
Share on other sites

Thank you- I also take provigil, lamotrigine and pristiq . Would you recommend that I split the doses throughout the day or stay at the one dose in the evening? 
Link to comment
Share on other sites

Hi Kris,  obviously you need to be functional for your new job. I was suggesting you go back to the dose you felt stable on in order to settle down and enjoy your new work.  If you felt good on the 0.5mg at 5pm each day, then that’s maybe where to start. It’s not essential to change to a slow acting benzo. I quit from Lorazepam directly without changing over. We are all different and you are in control of your doses and your taper. I think getting to a point of stability is key here.

I wish you well in your new post.

Hardy.

Link to comment
Share on other sites

×
×
  • Create New...